MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Codes Labelling, Instructions for Use or Training Problem (1318); Delivered as Unsterile Product (1421); Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the intraocular lens (iol) box was received sealed, with the first plastic layer (outer most) sealed.Upon opening, the inner plastic layer that covers the lens was not sealed.There was no lens inside the lens holder, and no lens sticker and lens code.No further information available.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown/ not provided.Patient information cannot be provided due to personal data privacy legislation/policy.Section b3: date of event: unknown, not provided.Section d6a: implant date: not applicable, as lens was not implanted.Section d6b: explant date: not applicable, as lens was not explanted.Section e1: initial reporter first name: information unknown/not provided.Section e1: initial reporter telephone number: (b)(6).Section h3-other (81): it was indicated that the device is not returning for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Date returned to manufacturer: 31 aug 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens case and sterilization pouch were received inside of the original folding carton with patient stickers, a blank patient id and implant notification card, and the directions for use (dfu).No lens was received as part of this return.Visual inspection of the lens case revealed that the lens insert clicked when centered over the daisy wheel.Resistance could be felt when the lens insert was moved from the center of the daisy wheel.The seals on both sterilization pouches were inspected and no issues could be identified.The complaint issue were not identified during product evaluation.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17419012
Report Number3012236936-2023-01838
Device Sequence Number9025400
Product Code HQL
UDI-Device Identifier05050474531710
UDI-Public(01)05050474531710(17)261231
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000200
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown